MAUDE Adverse Event Report: STRYKER SPINE-US XIA 4.5 X 120 VITALLIUM PREBENT AND PRECUT ROD W/OUT HEX; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 4.5 X 120 VITALLIUM PREBENT AND PRECUT ROD W/OUT HEX; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 481322120
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 06/04/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after an l2-s1 fusion, the rod dislodged from the l2 screws bilaterally resulting in the patient's second revision surgery.The procedure was completed successfully by repositioning the cage with new rods and blockers.Adverse reactions to the patient included revision surgery as it required medical intervention.
 
Additional Manufacturer Narrative
Method: risk assessment.Results: the event was confirmed via correspondence with a sales representative.Visual, dimensional and functional analysis could not be performed as the device was not returned.No lot # was provided, so a manufacturing record review could not be performed.Conclusion: it was reported that during final tightening the surgeon most likely passed 8 nm and final tightened the construct to approximately 10 nm.The surgical technique notes that during final tightening, 8 nm must not be exceeded.If the toque applied to the construct exceeds 8 nm this may result in compromised construct may require a revision surgery.The plausible root cause of the reported event is most likely excessive torque applied to tighten the construct.
 
Event or Problem Description

Brand Name
XIA 4.5 X 120 VITALLIUM PREBENT AND PRECUT ROD W/OUT HEX
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7643349
Report Number0009617544-2018-00157
Device Sequence Number152410
Product Code NKB
UDI-Device Identifier07613327002669
UDI-Public(01)07613327002669
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K092605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number481322120
Device Catalogue Number481322120
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date09/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR